Alert archive / Illinois / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 89, NWS Chicago, IL

July 28, 2016Lee County, Ogle County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Jul 28, 2016, 5:13 PM CDT for Lee County, Ogle County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2016, 5:13 PM CDT (22:13 UTC)
Expired
Jul 28, 2016, 6:00 PM CDT
In force
47 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Lee County, IL, Ogle County, IL

The radar

The Quad Cities radar (KDVN), 90 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2016-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 262 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2016-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
262 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
1039 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

761 
WUUS53 KLOT 282213
SVRLOT
ILC103-141-282300-
/O.NEW.KLOT.SV.W.0089.160728T2213Z-160728T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
513 PM CDT THU JUL 28 2016

THE NATIONAL WEATHER SERVICE IN CHICAGO  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN OGLE COUNTY IN NORTH CENTRAL ILLINOIS...
  NORTHWESTERN LEE COUNTY IN NORTH CENTRAL ILLINOIS...

* UNTIL 600 PM CDT

* AT 512 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER POLO...OR 8
  MILES NORTHWEST OF DIXON...MOVING SOUTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DIXON...POLO AND NELSON. 

INCLUDING THE FOLLOWING INTERSTATE...
 I-88 NEAR MILE MARKER 45...AND BETWEEN MILE MARKERS 51 AND 55.
 
THIS INCLUDES...  CASTLE ROCK STATE PARK...SAUK VALLEY COLLEGE...AND
WHITE PINES STATE PARK.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4202 8969 4208 8951 4188 8926 4176 8963
      4193 8963 4193 8969
TIME...MOT...LOC 2212Z 322DEG 19KT 4196 8957 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

BIRK
3 follow-up statements
907 
WWUS53 KLOT 282221
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
521 PM CDT THU JUL 28 2016

ILC103-141-282300-
/O.CON.KLOT.SV.W.0089.000000T0000Z-160728T2300Z/
OGLE IL-LEE IL-
521 PM CDT THU JUL 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHWESTERN OGLE AND NORTHWESTERN LEE COUNTIES...

AT 521 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER POLO...OR 8
MILES NORTHWEST OF DIXON...MOVING SOUTHEAST AT 20 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DIXON...POLO AND NELSON. 

THIS INCLUDES...  CASTLE ROCK STATE PARK...SAUK VALLEY COLLEGE...AND
WHITE PINES STATE PARK.
 
INCLUDING THE FOLLOWING INTERSTATE...
 I-88 NEAR MILE MARKER 45...AND BETWEEN MILE MARKERS 51 AND 55.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4202 8963 4207 8950 4188 8926 4176 8963
      4193 8963 4196 8964
TIME...MOT...LOC 2221Z 321DEG 16KT 4196 8955 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
 
$$

BIRK
259 
WWUS53 KLOT 282242
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
542 PM CDT THU JUL 28 2016

ILC103-141-282300-
/O.CON.KLOT.SV.W.0089.000000T0000Z-160728T2300Z/
OGLE IL-LEE IL-
542 PM CDT THU JUL 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHWESTERN OGLE AND NORTHWESTERN LEE COUNTIES...

AT 541 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DIXON...MOVING
SOUTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DIXON AND NELSON. 

THIS INCLUDES...  CASTLE ROCK STATE PARK AND SAUK VALLEY COLLEGE.
 
INCLUDING THE FOLLOWING INTERSTATE...
 I-88 NEAR MILE MARKER 45...AND BETWEEN MILE MARKERS 51 AND 55.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4188 8926 4176 8963 4190 8963 4194 8957
      4197 8945 4198 8938
TIME...MOT...LOC 2241Z 337DEG 14KT 4189 8951 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
 
$$

BIRK
125 
WWUS53 KLOT 282256
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
556 PM CDT THU JUL 28 2016

ILC103-141-282306-
/O.EXP.KLOT.SV.W.0089.000000T0000Z-160728T2300Z/
OGLE IL-LEE IL-
556 PM CDT THU JUL 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OGLE AND
NORTHWESTERN LEE COUNTIES WILL EXPIRE AT 600 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4188 8926 4176 8963 4190 8963 4194 8957
      4197 8945 4198 8938
TIME...MOT...LOC 2255Z 322DEG 19KT 4189 8951 

$$

BIRK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:53 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 28, 3:53 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
353 PM CDT THU JUL 28 2016

.SHORT TERM...
306 PM CDT

THIS AFTERNOON THROUGH TONIGHT...A very complex pattern has set up
across nrn IL/IN this afternoon.  A quasi-stationary front extends
from near Rockford through the Chicago metro area and a cold front
extends from near Freeport through to Macomb.  Another
complicating factor is a strong outflow boundary extending from
Aurora to Joliet to Lansing, moving to the southwest.  While there
is little activity along the actual cold front and the outflow
boundary, as of 245PM CDT, there is a solid line of convection along
a pre-frontal trough extending from ern McHenry County through
southern LaSalle County. The quasi-stationary boundary will continue
to be a focus for thunderstorm development until the cold front can
push through the region. The factor which will control to the end
time of the convection is whether there will be any additional
development along the actual cold front, which currently is not
exhibiting any development. Currently, satellite imagery is
suggesting an area of subsidence behind the leading pre-frontal
trough, so have generally followed the back edge of the convection
associated with the pre-frontal trough as the ending time for
showers and thunderstorms. The latest timing suggests that the
organized lines of TS could be ending along the I-39 corridor btwn
20-21Z and btwn 23-00z along the I-55 corridor.  The lines of TS
would then push east of the nwrn IN counties of the CWA.  However,
some of the short range, high res guidance is suggesting the
potential for TS to fire along the outflow boundary as it pushes
south of the I-80 corridor.  While the thunderstorm activity has
been sub-severe so far, there is the potential for isolated severe
thunderstorms, with strong winds being the main severe threat.  The
storms have also been very efficient rain producers in spite of
pwats less than 1.5 inches.  At this point, any flooding potential
is marginal as thunderstorms are becoming more progressive.  Thus
far, urban and small stream advisories have covered any flooding
potential.  However, flash flooding is certainly possible is there
is any significant echo training or if individual cells become more
stationary.

Another fly in the ointment as far as shra/tsra is concerned is the
upper level shortwave initially over swrn WI.  Latest radar mosaic
shows a broad circulation associated with this shortwave and it
could still provide enough forcing for scattered shra/tsra through
the night.  This would largely impact the northern portions of the
CWA, so have gone with high chance PoPs over the nrn portions of the
CWA and low chance PoPs over the south. The strongest forcing should
be north of the WI border, so feel that chance PoPs/SCT coverage
wording will suffice for now.

Krein

&&

.LONG TERM...

Friday through Thursday...

235 pm...Forecast concerns include thunderstorm chances Friday
and Saturday and again next week along with a return of
heat/humidity next week.

Weak low pressure over the southern Great Lakes region will remain
nearly stationary through Saturday morning and then begin to lift
northeast across the eastern lakes region Saturday night into
Sunday. A frontal boundary will slowly sag into far northern IL on
Friday and perhaps a little further into the cwa Saturday. Expect
similar conditions to today on Friday and Saturday with scattered
thunderstorm development in the late morning...continuing through
the afternoon and dissipating in the evening. Best precip chances
may end up sagging south some on Saturday with the location of the
front. Main threat from these storms will be heavy rain and
localized flooding with expected slow movement. By Sunday...a weak
ridge of high pressure will move across the area with an afternoon
lake breeze. While most of the models suggest Sunday/Sunday night
will be dry...an isolated shower or thunderstorm is possible along
the lake breeze but confidence is too low to add mention just yet.

Slightly cooler air will spread into the region Friday and persist
into Saturday. This combined with expected mostly cloudy skies and
scattered precip will likely hold highs both days in the upper 70s
to around 80...perhaps a bit warmer if sunshine persists for a few
hours. Temperatures rebound back into the lower/mid 80s Sunday/
Monday.

The upper ridge begins to build back into the region Monday night
through Tuesday night next week. This period looks unsettled with
increasing chances for thunderstorms. Still some timing
uncertainty but Monday looks mainly dry right now with the focus
on Monday night or Tuesday. Heavy rain will certainly be possible
wherever thunderstorms develop. Maintained temps generally in the
mid 80s Tuesday...which could be a tad low but quite a bit of
uncertainty from this distance. While the edge of the ridge will
be nearby... it appears Wednesday may end up mainly dry and
potentially hot with highs in the lower 90s. A cold front will
arrive Thursday or Thursday night...bringing another chance of
thunderstorms and cooler weather into next weekend. Timing of this
front could lead to Thursday being dry and possibly hot/humid. cms

&&

.AVIATION...
For the 18Z TAFs...

Main concern for the afternoon into early evening will focus on TS
potential and associated wind disruptions. On the larger scale, a
weak cold front extends from swrn WI through nrn IL/IN. Scattered
TS have already developed along this corridor and expect activity
to continue through the afternoon, with the main focus invof this
boundary. Prevailing wind direction should be nely north of the
boundary, impacting all TAF sites, but thunderstorms are producing
outflow boundarys all over the area, so wind direction will likely
be quite variable, with ocnl gusts to arnd 25kt or possibly
higher. A weak mid level impulse is expected to cross the region
late this afternoon should allow the area of TS over the RFD are
to become more progressive, with TS ending at RFD arnd 00-01z and
a couple hours later at the Chicago area terminals.

Storms should dissipate quickly through the evening with continued
northeast winds and generally prevailing VFR conditions. Guidance
hints at lower cigs early Friday morning, but do not have enough
confidence to mention low cigs in the TAFs at this time. There is
a greater chance for MVFR vis at RFD/GYY/DPA since those locations
should see residual wet ground combined with high dewpoints and
light and variable winds.

&&

.MARINE...

353 pm...Broad weak low pressure over the southern Great Lakes
region will remain nearly stationary into Friday and then slowly
begin to move northeast across the eastern lakes Saturday into
Saturday night. A cold front extending across the south/central
portions of the lake will slowly sag south of the lake by Friday
evening with increasing northeasterly winds. These stronger winds
may turn more easterly at times but should remain in the 15-25 kt
range over much of the southern portion of the lake through
Saturday evening. High pressure currently over the northern lakes
will then build south across the western lakes Sunday into Sunday
night and then shift east on Monday. A large trough of low
pressure will develop over the plains and slowly move east early
to mid next week with southerly flow developing over the western
lakes. cms

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 28, 4:50 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
450 PM CDT THU JUL 28 2016

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
292200-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
450 PM CDT THU JUL 28 2016 /550 PM EDT THU JUL 28 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED:
  ELEVATED THUNDERSTORM RISK...WITH AN ASSOCIATED:
    LIMITED THUNDERSTORM DAMAGE RISK...UP TO 60 MPH.
    LIMITED FLOODING RISK.
    LIMITED TORNADO RISK THROUGH EARLY EVENING.

DISCUSSION:

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING.
HEAVY RAIN WILL BE THE PRIMARY THREAT. HOWEVER...THERE IS A
SMALL CHANCE FOR A WEAK AND BRIEF TORNADO WITH THE STRONGEST
STORMS THROUGH EARLY THIS EVENING...MAINLY SOUTHWEST OF A
ROCKFORD TO MORRIS TO KANKAKEE LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FRIDAY...
  LIMITED THUNDERSTORM RISK.
  HIGH SWIM RISK.
SATURDAY...
  LIMITED THUNDERSTORM RISK.
  HIGH SWIM RISK.
MONDAY...
  LIMITED THUNDERSTORM RISK.
TUESDAY AND WEDNESDAY...
  LIMITED THUNDERSTORM RISK.
  LIMITED EXCESSIVE HEAT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

GENERAL STORM MOTION OF THE DAY:

EAST SOUTHEAST AT 10 MPH.

&&

LMZ740>745-292200-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
450 PM CDT THU JUL 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SATURDAY...AND
AGAIN MONDAY NIGHT THROUGH WEDNESDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-292200-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
450 PM CDT THU JUL 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS WITH THE BEST CHANCES OVER
THE SOUTH HALF.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SATURDAY OVER
MAINLY THE SOUTHERN HALF OF THE LAKE AND THEN MONDAY NIGHT
THROUGH WEDNESDAY OVER ALL OF THE LAKE.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Special weather statement, Jul 28, 3:54 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
354 PM CDT THU JUL 28 2016

ILZ012>014-020-022-282130-
COOK IL-DUPAGE IL-WILL IL-KANE IL-KENDALL IL-
354 PM CDT THU JUL 28 2016

...SPECIAL WEATHER STATEMENT FOR EASTERN KENDALL...SOUTHERN DUPAGE...
NORTHWESTERN WILL...SOUTHEASTERN KANE AND CENTRAL COOK COUNTIES UNTIL
430 PM CDT...

AT 353 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LISLE TO NEAR
OSWEGO...AND MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
AURORA...              JOLIET...              NAPERVILLE...
BOLINGBROOK...         BERWYN...              WHEATON...
DOWNERS GROVE...       ELMHURST...            LOMBARD...
ROMEOVILLE...          PLAINFIELD...          OSWEGO...
GLEN ELLYN...          WEST CHICAGO...        BATAVIA...
WESTMONT...            LISLE...               VILLA PARK...
BROOKFIELD...          HINSDALE...

THE DUPAGE COUNTY FAIR IS INCLUDED IN THIS WARNING!

THIS INCLUDES...

ARGONNE NATIONAL LABORATORY...BROOKFIELD ZOO...AURORA
UNIVERSITY...BENEDICTINE UNIVERSITY...COLLEGE OF DUPAGE...DUPAGE
COUNTY FAIRGROUNDS...LEWIS UNIVERSITY...MORTON ARBORETUM...AND
WHEATON COLLEGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4184 8778 4145 8825 4146 8825 4146 8827
      4172 8841 4190 8821
TIME...MOT...LOC 2053Z 320DEG 25KT 4182 8811 4165 8832

RATZER
Local storm report, Jul 28, 3:55 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
355 PM CDT THU JUL 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HEAVY RAIN       3 SE BURNHAM            41.61N 87.49W
07/28/2016  M1.75 INCH       LAKE               IN   COCORAHS

            PAST 45 MINUTES.

&&

C
Local storm report, Jul 28, 3:56 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
356 PM CDT THU JUL 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HEAVY RAIN       NW ELBURN               41.89N 88.48W
07/28/2016  M1.30 INCH       KANE               IL   COCORAHS

            INTENSE HEAVY RAIN AND THUNDER AND LIGHTNING.

&&

C
Local storm report, Jul 28, 4:00 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
400 PM CDT THU JUL 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     ELBURN                  41.89N 88.47W
07/28/2016                   KANE               IL   CO-OP OBSERVER

            INTENSE HEAVY RAIN. THUNDER AND LIGHTNING. EXTENSIVE
            LOWLAND AND STREET FLOODING.

&&

C
Special weather statement, Jul 28, 4:32 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
432 PM CDT THU JUL 28 2016

ILZ010-282215-
LEE IL-
432 PM CDT THU JUL 28 2016

...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN LEE COUNTY UNTIL 515 PM
CDT...

AT 431 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FRANKLIN GROVE...OR 9 MILES NORTHEAST OF WALTON...MOVING EAST AT 15
MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ASHTON AROUND 445 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WEST BROOKLYN.

INCLUDING THE FOLLOWING INTERSTATE...
 I-88 BETWEEN MILE MARKERS 60 AND 74.

THIS INCLUDES...  LEE COUNTY FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4187 8933 4189 8917 4189 8904 4167 8914
      4177 8939
TIME...MOT...LOC 2131Z 277DEG 13KT 4180 8929

RATZER
Local storm report, Jul 28, 4:44 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
444 PM CDT THU JUL 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HEAVY RAIN       5 SSE CARPENTERSVILLE   42.06N 88.23W
07/28/2016  M0.92 INCH       COOK               IL   COCORAHS

&&

C

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 8:08 PM CDTAreal Flood AdvisoryLOTBoone2 hr
Jul 28, 12:55 PM CDTAreal Flood AdvisoryLOTCook, DuPage2 hr
Jul 28, 12:57 PM CDTAreal Flood AdvisoryLOTBoone, Winnebago63 min
Jul 28, 1:03 PM CDTAreal Flood AdvisoryLOTCook, DuPage117 min
Jul 28, 3:30 PM CDTSpecial Weather StatementLOTKane45 min
Jul 28, 3:34 PM CDTSevere Thunderstorm WarningLOTDuPage, Kane15 min
Jul 28, 3:54 PM CDTSpecial Weather StatementLOTDuPage36 min
Jul 28, 4:00 PM CDTAreal Flood AdvisoryLOTCook, Will3 hr
Jul 28, 4:32 PM CDTSpecial Weather StatementLOTLee43 min
Jul 28, 4:38 PM CDTBeach Hazards StatementLOTLake58 hr
Jul 28, 5:31 PM CDTAreal Flood AdvisoryLOTLaSalle, Lee, Ogle3 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.